Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Global stability of multi-group SIR epidemic model with group mixing and human movement

School of Mathematics and Statistics, Ningxia University, Yinchuan, 750021, P.R. China

Special Issues: Modeling and Complex Dynamics of Populations

In this paper, an SIR multi-group epidemic model with group mixing and human movement is investigated. The control reproduction number $\mathfrak{R}_v$ is derived and the global dynamics of the model are completely determined by the value of $\mathfrak{R}_v$. By using the graph-theoretical approach, the results show that the disease-free equilibrium is globally asymptotically stable if $\mathfrak{R}_v<1$, and the unique endemic equilibrium is globally asymptotically stable if $\mathfrak{R}_v>1$. Two numerical examples are further presented to testify the validity of the theoretical results.
  Article Metrics


1. M. Kermark and A. Mckendrick, Contributions to the mathematical theory of epidemics, Proc. Roy. Soc. A, 115 (1927), 700–721.

2. H. Shu, D. Fan and J.Wei, Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission, Nonlinear Anal. Real World Appl., 13 (2012), 1581–1592.

3. H. Guo, M. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canadian Appl. Math. Quart., 14 (2006), 259–284.

4. H. Guo, M. Y. Li and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793–2802.

5. T. Kuniya, Y. Murya and Y. Enatsu, Threshold dynamics of an SIR epidemic model with hybird of nultigroup and patch structures, Math. Biosci. Eng., 11 (2014), 1357–1393.

6. T. Kuniya and Y. Muroya, Global stability of a multi-group SIS epidemic model with varying total population size, Appl. Math. Comput., 265 (2015), 785–798.

7. A. Lajmanovich and J. A. York, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221–236.

8. M. Y. Li and Z. Shuai, Global stability of an epidemic model in a patchy environment, Canadian Appl. Math. Quart., 17 (2009), 175–187.

9. M. Y. Li and Z. Shuai, Global-stability problem for coupled systems of differential equations on networks, J. Differ. Eqn., 248 (2010), 1–20.

10. Y. Muroya, Y. Enatsu and T. Kuniya, Global stability for a multi-group SIRS epidemic model with varying population sizes, Nonlinear Anal. Real World Appl, 14 (2013), 1693–1704.

11. H. L. Smith, P. Waltman, The Theory of the Chemostat, Cambridge University, 1995.

12. R. Sun and J. Shi, Global stability of multigroup epidemic model with group mixing and nonlinear incidence rates, Appl. Math. Comput., 218 (2011), 280–286.

13. W. Wang and X. Zhao, An epidemic model with population dispersal and infection period, SIAM J. Appl. Math., 66 (2006), 1454–1472.

14. L.Wang andW. Yang, Global dynamics of a two-patch SIS model with infection during transport, Appl. Math. Comput., 217 (2011), 8458-8467.

15. How Many Ebola Patients Have Been Treated Outside of Africa?, Source of New York Times, 2014. Available from: https://ritholtz.com/2014/10/ how-many-ebola-patients-have-been-treated-outside-africa/.

16. J. Arino, J. R. Davis, D. Hartley, et al., A multi-species epidemic model with spatial dynamics, Math. Med. Biol., 22 (2005), 129–142.

17. X. Liu and Y. Takeuchi, Spread of disease with transport-related infection and entry screening, J Theor. Biol., 242 (2006), 517–528.

18. T. Chen, Z. Sun and B. Wu, Stability of multi-group models with cross-dispersal based on graph theory, Appl. Math. Model., 47 (2017), 745–754.

19. H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev., 42 (2000), 599–653.

20. T. Kuniya and Y. Muroya, Global stability of a multi-group SIS epidemic model for population migration, Discrete Continuous Dynam. Systems - B, 19 (2014), 1105–1118.

21. Y. Muroya, Y. Enatsu and T. Kuniya, Global stability of extended multi-group SIR epidemic models with patches through migration and cross patch infection, Acta Math. Sci., 33 (2013), 341–361.

22. A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, 1979.

23. N. P. Bhatia and G. P. Szegö, Dynamical Systems: Stability Theory and Applications, Springer, Berlin, 2006.

24. C. Castillo-Chavez and H. Thieme, Asymptotically autonomous epidemic models, in Mathematical Population Dynamics: Analysis of Heterogeneity (eds. O. Arino, D. Axelrod, M. Kimmel and M. Langlais), Springer, Berlin, 1995, 33–50.

25. P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transimission, Math. Biosci., 180 (2002), 29–48.

26. M. C. Eisenberg, Z. Shuai, J. H. Tien, et al., A cholera model in a patchy environment with water and human movement, Math. Biosci., 246 (2013), 105–112.

27. H. I. Freedman, S. Ruan and M. Tang, Uniform persistence and flows near a closed positively invariant set, J. Dyn. Differ. Equ., 6 (1994), 583–600.

28. K. Mischaikow, H. L. Smith and H. R. Thieme, Asymptotically autonomous semiflows: Chain recur-rence and Lyapunov functions, Trans. Am. Math. Soc., 347 (1995), 1669–1685.

29. J. P. LaSalle and S. Kefscgetz, Stability by Liapunovs Direct Method with Applications, Academic Press, New York, 1961.

30. M. Y. Li, J. R. Graef, L. Wang, et al., Global dynamics of a SEIR model with varying total population size, Math. Biosci., 160 (1999), 191–213.

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved